Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 24, 2022, 8:44 AM CDT for Jack County, Montague County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2022, 8:44 AM CDT (13:44 UTC)
- Expired
- Oct 24, 2022, 9:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jack County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
272
WFUS54 KFWD 241344
TORFWD
TXC237-337-241415-
/O.NEW.KFWD.TO.W.0045.221024T1344Z-221024T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
844 AM CDT Mon Oct 24 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southwestern Montague County in north central Texas...
Northeastern Jack County in north central Texas...
* Until 915 AM CDT.
* At 844 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 11
miles west of Newport, or 14 miles north of Jacksboro, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Newport around 900 AM CDT.
Lake Amon G Carter around 905 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Postoak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3345 9778 3343 9785 3343 9792 3341 9792
3332 9828 3347 9834 3347 9798 3364 9798
3365 9796
TIME...MOT...LOC 1344Z 246DEG 44KT 3342 9821
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gordon2 follow-up statements
776
WWUS54 KFWD 241359
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
859 AM CDT Mon Oct 24 2022
TXC237-337-241415-
/O.CON.KFWD.TO.W.0045.000000T0000Z-221024T1415Z/
Montague TX-Jack TX-
859 AM CDT Mon Oct 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHWESTERN MONTAGUE AND NORTHEASTERN JACK COUNTIES...
At 859 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Newport, or 15 miles southwest of Bowie, moving east
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Amon G Carter around 915 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Postoak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3335 9817 3347 9821 3347 9798 3364 9798
3365 9796 3345 9778 3343 9785 3343 9792
3341 9792
TIME...MOT...LOC 1359Z 252DEG 34KT 3343 9806
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gordon606
WWUS54 KFWD 241413
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
913 AM CDT Mon Oct 24 2022
TXC237-337-241423-
/O.EXP.KFWD.TO.W.0045.000000T0000Z-221024T1415Z/
Montague TX-Jack TX-
913 AM CDT Mon Oct 24 2022
...THE TORNADO WARNING FOR SOUTHWESTERN MONTAGUE AND NORTHEASTERN
JACK COUNTIES WILL EXPIRE AT 915 AM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However gusty winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.
LAT...LON 3335 9817 3347 9821 3347 9798 3364 9798
3365 9796 3345 9778 3343 9785 3343 9792
3341 9792
TIME...MOT...LOC 1413Z 246DEG 44KT 3348 9793
$$
GordonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 6:10 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 24, 6:10 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 610 AM CDT Mon Oct 24 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: No wholesale changes have been made to the current forecast. Showers are ongoing across the SW to NE portions of the region, and will continue to move through North and Central Texas as a broad area of ascent on the eastward periphery of a trough across the western-central CONUS moves ever closer. The initial shortwave disturbance can be easily seen on water vapor satellite imagery, currently moving through New Mexico and far western Texas. This shortwave will bring us the first line of showers and storms late morning, ahead of the incoming cold front. With this first wave of convection, the severe threat is fairly low at this time as instability is meager. However, isolated damaging wind gusts will be possible with any more robust storm. The main show will be with the cold front that will move through over the afternoon and evening hours today. This round of showers and storms will have a greater chance for severe weather, mainly east of I-35. The main threat with any stronger to severe-caliber storm will be damaging wind gusts, though some hail and a couple tornadoes cannot be ruled out. Prater && Previous Discussion: /Through Tuesday Afternoon/ Bottom line: Multiple rounds of showers and storms will be possible over Monday into early Tuesday morning, culminating into the entrance of a line of showers and storms along an incoming cold front later in the day Monday. Some storms could become strong to severe, with the severe threat mainly in the evening hours in the southeast portion of the region. Thanks to the powerful upper trough over the western CONUS, warm air advection-induced showers are occurring, and will continue into early Monday morning. This will kick off the expected unsettled weather event. Temperatures on Monday will be a bit cooler than previous days, due to widespread cloud cover and precipitation. Morning lows will range in the 60s and 70s, with highs peaking in the 70s for most, with some areas out west and in Central Texas peaking into the low 80s. Over the late morning and afternoon hours on Monday, a shortwave disturbance and attendant surface low will enter the region, bringing another round of showers and storms across the region. This initial line of convection may foster strong to marginally severe storms, especially in the east and southeast portions of the region, where the atmosphere is more unstable. There will be a lull in convection between the initial shortwave disturbance and the actual surface low and cold front boundary in the late afternoon/early evening on Monday. The front will move through over the later afternoon and evening hours, and will encounter enough instability to foster some severe activity (especially once again out east and southeast), mainly along the front as it passes. The main threat with any strong to severe storm will be damaging winds, though some hail and a tornado or two cannot be ruled out. Make sure to have multiple ways to receive warnings and keep updated with the current weather conditions for your area! Behind the front, precipitation and cloud cover will lift quickly, with northwesterly flow behind the frontal boundary. As the surface low moves over North and Central Texas, gusty winds will continue over Tuesday as the tightened pressure gradient on the west side of the low moves overhead. Otherwise, expect a cool Tuesday with morning lows in the 40s and 50s, and highs in the mid 60s to low 70s. Prater && .LONG TERM... /Issued 338 AM CDT Mon Oct 24 2022/ /Tuesday Night and Beyond/ By Tuesday night, the upper-level low responsible for the unsettled weather early this week will be entering the Ohio River Valley well northeast of the FWD CWA. Light northerly surface flow will continue into Tuesday night, and in conjunction with mostly clear skies, efficient radiational cooling will allow for temperatures to fall into the 40s across North and Central Texas by Wednesday morning. Pressure falls in the lee of the Rockies will allow for increasing southerly surface winds to return to the forecast area by Wednesday afternoon continuing into Thursday. As zonal flow aloft takes over the upper-level synoptic pattern behind the upper-level low, pleasant weather with near-normal temperatures are expected during the middle portions of this week. Afternoon highs in the low to mid 70s are in the forecast for most of North and Central Texas both Wednesday and Thursday afternoon. A few readings near 80 degrees will be possible Thursday afternoon primarily in our Central Texas and Brazos Valley counties. The next feature of interest will be an upper-level low that will dig south towards Texas late Thursday bringing widespread rain chances toward the end of this week. GEFS and ECMWF ensemble members are in good agreement that the closed low will be located near the 4 Corners region of the Desert Southwest by Thursday midday. Beyond this time frame, model discrepancies begin to arise. The GFS suggests a more progressive solution with the bulk of the system entering North and Central Texas Thursday night and exiting East Texas by the end of the day Friday. The Euro solution is a bit slower with the bulk of the system entering the forecast area Friday with precipitation lingering into early Saturday. The position of the associated 850mb and surface low will be an important factor in determining the degree of moisture return. Current guidance tracks the 850mb and surface lows across the center of the CWA allowing for appreciable moisture transport into the forecast area noted by PWATs in the 1.2-1.4 inch range and surface dewpoints in the upper 50s and low 60s. A further south track may limit the northern extent of the greater moisture return, so continue to monitor the forecast for updates. Rainfall amounts with this event do not look overly impressive at the moment with totals generally under an inch, but any rainfall is beneficial with the ongoing drought conditions. Cold air advection will return to the region as an associated cold front pushes through the area and winds turn northerly Friday with the eastward progression of this system. Afternoon highs in the 60s are likely Friday and into the weekend. Langfeld && .AVIATION... /NEW/ Update: Expect a few hours of VFR and intermittent MVFR at the D10 sites this morning, before devolving once again to MVFR with continuing light rain. ACT will continue with MVFR cigs through the morning with light rain. Not much has changed with concern to the forecast below. Main changes are to adjust timing and lower visibilties a tad for the TEMPO lines at all sites. Have decided on 2SM TSRA from 18-20Z at the D10 sites with the initial line of storms. For ACT, higher confidence still remains with the actual front itself later today, so have gone with 2SM TSRA from 1-3Z. Current guidance has hastened the end of the convection at all sites, and have upped the end to around 5Z at all sites. Prater && Previous Discussion: /06Z TAF/ Gusty southerly winds will continue on over the course of the overnight and morning hours on Monday. Showers will be possible over all TAF sites through the early morning hours, ahead of an initial line of showers and storms expected to move through around 16-18Z. Higher confidence of TSRA and IFR vis at the D10 sites will be in the early afternoon hours (18-21Z), before a lull in precipitation over the early evening. Southerly winds will turn easterly behind this initial wave of convection ahead of an incoming cold front. The front will move through all sites around the early evening hours (25/0-3Z), where better chances for TSRA and IFR vis will occur at ACT between 1-3Z. Convection and MVFR cigs will lift quickly after the front passes, leaving behind northwesterly winds. Prater && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 52 70 48 74 / 100 70 0 0 0 Waco 80 52 75 44 78 / 90 60 0 0 0 Paris 75 51 65 44 70 / 100 80 5 0 0 Denton 75 47 70 42 74 / 90 80 0 0 0 McKinney 74 48 67 43 73 / 100 80 5 0 0 Dallas 75 51 70 48 74 / 100 70 0 0 0 Terrell 77 51 68 44 73 / 100 80 0 0 0 Corsicana 77 52 70 48 75 / 90 80 0 0 0 Temple 79 51 75 45 78 / 90 60 0 0 0 Mineral Wells 77 47 73 44 77 / 100 50 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 24, 3:33 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 333 AM CDT Mon Oct 24 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 333 AM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a slight chance of thunderstorms this morning west of the I-35 corridor. Isolated damaging wind gusts and lightning will be the primary hazard. Strong to severe storms will be possible Monday afternoon and evening mainly across eastern portions of North and Central Texas. Damaging winds are the main threat, though some hail and a couple of tornadoes cannot be ruled out at this time. In addition, periods of heavy rainfall may lead to isolated flash flooding. Storm chances will generally end late Monday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and storms is expected Thursday night into Friday. Severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 24, 7:40 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
740 AM CDT Mon Oct 24 2022
TXZ100-115-241315-
Stephens TX-Young TX-
740 AM CDT Mon Oct 24 2022
...Strong thunderstorms will impact portions of Young and Stephens
Counties through 815 AM CDT...
At 739 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elbert to near Woodson to near Hubbard
Creek Reservoir. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Graham, Breckenridge, Olney, Lake Graham, Hubbard Creek Reservoir,
Necessity, Caddo, Crystal Falls, Lake Daniel, Possum Kingdom Lake,
Newcastle, Jean, Murray, Loving, Eliasville, Ivan, Padgett and South
Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9909 3296 9895 3340 9895 3339 9847
3295 9851 3295 9858 3257 9858 3271 9909
TIME...MOT...LOC 1239Z 284DEG 36KT 3334 9899 3306 9899 3281 9909
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GordonThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:40 AM CDT | Special Weather Statement | FWD | Stephens, Young | 35 min |
| Oct 24, 9:41 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 34 min |
| Oct 24, 10:13 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Parker, Tarrant, Wise | 47 min |
| Oct 24, 10:57 AM CDT | Special Weather Statement | FWD | Collin, Dallas | 48 min |
| Oct 24, 2:22 PM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 22 hr |
| Oct 24, 5:57 PM CDT | Special Weather Statement | FWD | Young | 48 min |
| Oct 24, 6:26 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Oct 24, 6:35 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Oct 24, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.